MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

X-SPINE SYSTEMS, INC. IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number T080-0100-4
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that the upper articulating arm of a pituitary rongeur came off during a procedure.The piece was retrieved with no complications or delay in treatment.There were no reported patient complications associated with this event.The complainant reported that the sets have been in use for at least two years, and that this size pituitary rongeur is used the most during the surgeon's procedures.A visual assessment of the complaint instrument identified that the bottom cutting surface of the pituitary rongeur was worn.The articulating arm that is intended to have the superior cutting surface present was fractured.The three spot welds intended to secure the pivot pin of the instrument/distal handle interface were broken and the pivot pin was shifted out of placement and protruding on one side.A functionality assessment could not be performed due to the broken condition of the instrument.If repeated excessive compression force was applied to the handles of the instrument, it could contribute to an instrument malfunction at the area where stress risers are present.A dhr review was performed and there were no manufacturing anomalies identified.The device met all required specifications prior to initially being released to distributable inventory.This lot has been available for distribution since 2/03/2016.
 
Event or Problem Description
The complainant reported that the upper articulating arm of a pituitary rongeur came off during a procedure.The piece was retrieved with no complications or delay in treatment.There were no reported patient complications associated with this event.

Brand Name
IRIX-A LUMBAR INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key9242297
Report Number3005031160-2019-00045
Device Sequence Number14198549
Product Code HTX
UDI-Device IdentifierM697T080010041
UDI-PublicM697T080010041
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT080-0100-4
Device Lot NumberXS157369D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2019
Initial Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR